Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2016, 9:13 PM CDT for Cheatham County, Dickson County, Montgomery County, Tennessee. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 9:13 PM CDT (02:13 UTC)
- Expired
- May 10, 2016, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 44 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 10:05 PM CDT | HAIL 1 | 7 Nw Ashland City, TN | QUARTER SIZE HAIL ABOUT 5 MILES WEST OF PLEASANT VIEW. |
| May 10, 10:06 PM CDT | HAIL 1.75 | 9 N Ashland City, TN | GOLFBALL HAIL COVERING THE GROUND AT PLEASANT VIEW. |
| May 10, 10:10 PM CDT | HAIL 1 | 9 N Ashland City, TN | QUARTER SIZE HAIL NEAR HIGHWAY 41 AND MAXEY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:06 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
385
WUUS54 KOHX 110213
SVROHX
TNC021-043-125-110300-
/O.NEW.KOHX.SV.W.0043.160511T0213Z-160511T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
NORTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1000 PM CDT
* AT 913 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
CLARKSVILLE...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WHITE BLUFF...PLEASANT VIEW...CHARLOTTE...VANLEER...SLAYDEN...PALMYRA...
CUNNINGHAM AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3642 8706 3642 8705 3608 8718 3626 8752
3633 8751 3634 8753 3649 8748
TIME...MOT...LOC 0213Z 280DEG 35KT 3639 8743
HAIL...1.00IN
WIND...<50MPH
$$
071 follow-up statement
817
WWUS54 KOHX 110234
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CDT TUE MAY 10 2016
TNC021-043-125-110300-
/O.CON.KOHX.SV.W.0043.000000T0000Z-160511T0300Z/
CHEATHAM TN-MONTGOMERY TN-DICKSON TN-
934 PM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN CHEATHAM...SOUTHEASTERN MONTGOMERY AND NORTHEASTERN
DICKSON COUNTIES...
AT 933 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF
ASHLAND CITY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PLEASANT VIEW...CUNNINGHAM AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3642 8706 3642 8705 3616 8715 3627 8743
3632 8745 3633 8745 3648 8741
TIME...MOT...LOC 0233Z 280DEG 35KT 3635 8718
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:20 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 10, 7:20 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 720 PM CDT TUE MAY 10 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... ...TORNADO WATCH FOR PARTS OF NORTHERN MIDDLE TENNESSEE UNTIL 11 PM CDT TONIGHT... AREA OF SCATTERED THUNDERSTORMS, EXTENDING FROM KENTUCKY INTO NORTHWESTERN TENNESSEE, WILL WORK ITS WAY EASTWARD INTO NORTHERN PARTS OF MIDDLE TENNESSEE THIS EVENING. A FEW STORMS COULD BECOME SEVERE...WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND PERHAPS A FEW TORNADOES AS WELL. && .AVIATION... 00Z TAF DISCUSSION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS NORTHERN PARTS OF THE MID STATE TONIGHT. IN PRECIPITATION AREAS, OCCASIONAL PERIODS OF MVFR ARE EXPECTED. IN ADDITION, BY LATE TONIGHT EXPECT MVFR CIGS AND VSBYS (DUE TO BR) TO BECOME WIDESPREAD. BY EARLY THURSDAY AFTERNOON, LOW CLOUDS SHOULD BECOME SCATTERED, WITH VFR CONDITIONS FOR THE REMAINDER OF THE FORECAST PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........19
Hazardous weather outlook, May 10, 5:36 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 536 PM CDT TUE MAY 10 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-111030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 536 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT TONIGHT FOR PARTS OF NORTHERN MIDDLE TENNESSEE. A FEW THUNDERSTORMS THIS EVENING MAY BE SEVERE...AND PRODUCE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE ON THURSDAY INTO THURSDAY NIGHT. A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE THURSDAY. AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE STRONG OR POSSIBLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE APPRECIATED...INCLUDING ANY OCCURRENCES OF WIND DAMAGE OR HAIL. 19
In the hours before
Special weather statement, May 10, 3:55 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT TUE MAY 10 2016
TNZ005-006-102145-
MONTGOMERY TN-STEWART TN-
355 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEWART AND NORTHERN
MONTGOMERY COUNTIES UNTIL 445 PM CDT...
AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOVER...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...CLARKSVILLE...BIG ROCK...WOODLAWN...INDIAN MOUND AND LAND BETWEEN
THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3663 8785 3664 8727 3654 8723 3644 8796
3661 8802 3666 8785
TIME...MOT...LOC 2054Z 255DEG 34KT 3655 8789
ROSESpecial weather statement, May 10, 7:17 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
717 PM CDT TUE MAY 10 2016
TNZ005-110100-
STEWART TN-
717 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 800 PM
CDT...
AT 717 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PARIS LANDING STATE PARK...MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...CUMBERLAND CITY...INDIAN MOUND AND LAND BETWEEN THE
LAKES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3666 8785 3663 8785 3664 8769 3638 8760
3639 8801 3645 8806 3647 8805 3649 8806
3652 8804 3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 0017Z 265DEG 38KT 3650 8812
13Special weather statement, May 10, 8:14 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
814 PM CDT TUE MAY 10 2016
TNZ005-110200-
STEWART TN-
814 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 900 PM
CDT...
AT 814 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DOVER...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...CUMBERLAND CITY...INDIAN MOUND AND LAND BETWEEN THE
LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
TENNESSEE.
LAT...LON 3637 8759 3637 8772 3636 8773 3635 8794
3635 8797 3657 8797 3664 8764
TIME...MOT...LOC 0114Z 240DEG 49KT 3645 8787
07Local storm report, May 10, 9:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL CUMBERLAND CITY 36.38N 87.64W
05/10/2016 E1.00 INCH STEWART TN AMATEUR RADIO
QUARTER SIZE HAIL AT CUMBERLAND CITY
&&
EVENT NUMBER OHX1600439
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:17 PM CDT | Special Weather Statement | OHX | Stewart | 43 min |
| May 10, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| May 10, 8:01 PM CDT | Tornado Warning | OHX | Montgomery | 29 min |
| May 10, 8:14 PM CDT | Special Weather Statement | OHX | Stewart | 46 min |
| May 10, 8:26 PM CDT | Tornado Warning | OHX | Montgomery | 34 min |
| May 10, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 34 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 28 min |
| May 10, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| May 10, 9:16 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| May 10, 9:18 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 27 min |
| May 10, 9:43 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 32 min |
| May 10, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 24 min |
| May 10, 10:05 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 25 min |
| May 10, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 33 min |
| May 10, 10:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 46 min |
| May 10, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 40 min |
| May 10, 10:51 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 39 min |
| May 10, 11:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 34 min |
| May 10, 11:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 30 min |
| May 10, 11:53 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 112 min |
| May 10, 11:58 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| May 11, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 27 min |
| May 11, 12:44 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 31 min |
| May 11, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 35 min |
| May 11, 1:33 AM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| May 11, 1:39 AM CDT | Special Weather Statement | OHX | DeKalb | 51 min |
| May 11, 1:43 AM CDT | Areal Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 2 hr |
| May 11, 2:02 AM CDT | Special Weather Statement | OHX | Trousdale | 28 min |
| May 11, 2:20 AM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 115 min |
| May 11, 2:57 AM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 63 min |
| May 11, 3:45 AM CDT | Special Weather Statement | OHX | Jackson, Smith, Trousdale | 45 min |
| May 11, 4:03 AM CDT | Flash Flood Warning | OHX | Smith, Trousdale | 117 min |
| May 11, 4:14 AM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| May 11, 4:35 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 40 min |
| May 11, 4:39 AM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| May 11, 5:55 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Sumner, Trousdale | 2 hr |
| May 11, 7:07 AM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| May 11, 7:21 AM CDT | Special Weather Statement | OHX | Jackson | 24 min |
| May 11, 7:47 AM CDT | Special Weather Statement | OHX | Jackson, Putnam | 58 min |
| May 11, 7:54 AM CDT | Flash Flood Warning | OHX | Jackson, Macon, Robertson, Smith, Sumner, Trousdale | 4 hr |
| May 11, 8:32 AM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 43 min |
| May 11, 8:41 AM CDT | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 4 hr |
| May 11, 8:43 AM CDT | Special Weather Statement | OHX | Cumberland | 32 min |
| May 11, 9:24 AM CDT | Flash Flood Warning | OHX | Cumberland, Fentress, Overton, Putnam | 3 hr |
| May 11, 9:41 AM CDT | Special Weather Statement | OHX | Putnam | 34 min |
| May 11, 11:57 AM CDT | Areal Flood Warning | OHX | Clay, Jackson, Macon, Robertson, Smith, Sumner and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.